Jump to content
ViviAnn

Introducing myself

Recommended Posts

I apologize, have been reading posts for a while without introducing myself.  

My husband was diagnosed with stage IV nsclc Adenocarcinoma KRAS mutation in July 2014.  Yes, he is a three year survivor.  

He has participated in a immunotherapy clinical trial.  Has been through several other treatment Alimta, Pemextred, Carboplatin/Cisplatin, Gemcitabine/Gemzar and now Docetaxel.  

Docetaxel has been the one with the most immediate side effects starting Day of treatment.  I suppose this was because the did not do a pre dose of Dexamethasone.  

My question would be, has anyone experienced immediate hair loss and when it starts is it a slow process over several treatments.  

Doctors really down played the side effects and stated that most people tolerate it fairly well.  Also saying that the worst would be nausea.  

Truly grateful and blessed that he had such a good break after the Gemzar.

ViviAnn

Share this post


Link to post
Share on other sites

Hi, ViviAnn.  We're practically neighbors - I live in NRH.  I didn't have any same-day or immediate side effects due to the steroids provided pre-treatment and the days after.  But I found after my first full dose of taxol that my side effects kicked in as soon as the steroids were out of my system.  As for hair loss, I didn't lose it last year but have lost it this year.  It started slowly with my 6 "light" doses of taxol, but within 14 days of my first full dose, my hair was falling out in huge clumps.  I gave in and shaved it.  

The docs can give us their best estimate on side effects but we all tolerate the treatments differently.  I have a friend who took cisplatin and it caused him to lose his hair, but when I took it, it didn't affect my hair at all.

Hope your husband feels better soon. 

Share this post


Link to post
Share on other sites

Hi, ViviAnn,

Thank you for making an introductory post! Welcome to LCSC. I'm glad to see you've been able to connect with Susan. Please continue to join in the conversations in the discussion boards and feel free to post questions. If you'd like more information about LUNGevity's support resources and programs, I would be happy to connect with you.

With gratitude,

Lauren
--
Digital Community Manager
LUNGevity Foundation

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×